Levemir Side Effects?

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


Like Tree3Likes
  • 1 Post By ceia
  • 2 Post By Tamagno

Levemir Side Effects?


Closed Thread
 
Shared Thread Thread Tools
Old 03-02-2014, 00:47   #1
Junior Member
 
Join Date: Feb 2014
Location: Florida USA
Posts: 3

Member Type
Type 2
Diagnosed in 2011

1 likes received
1 likes given
Default Levemir Side Effects?

I started Levemir two days ago. The first day I noticed after I took it (injected into right side of abdomen) I started (within 2 minutes) to have tingling and some numbness in my right foot. I chose to think it was my imagination. Last night, I injected it into the same side, but different area and again the tingling and numbness started. In addition, during the night I started having tongue tingling as well. The tingling and numbness in the foot disappeared but the numbness/tingling of the tongue is still present. I am wondering if anyone else has had these side effects? I am hesitant to tell my doctor because I have failed oral meds and fear she will only think I don't want to take anything. Any help would be appreciated.

ceia is offline  
Old 03-02-2014, 01:33   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

I have no help, ceia, because I don't use insulin, but now that you have a thread of your own, perhaps our insulin-dependent members will have answers for you.

Meanwhile, you could tell us more about yourself and what other methods of management you've used in the past. Many of us found great success in cutting our carb intake and raising the fats in our meals. Have you tried such a program?




Shanny is offline  
Old 03-02-2014, 01:50   #3
Junior Member
 
Join Date: Feb 2014
Location: Florida USA
Posts: 3

Member Type
Type 2
Diagnosed in 2011

1 likes received
1 likes given
Default

Quote:
Originally Posted by Shanny View Post
I have no help, ceia, because I don't use insulin, but now that you have a thread of your own, perhaps our insulin-dependent members will have answers for you.

Meanwhile, you could tell us more about yourself and what other methods of management you've used in the past. Many of us found great success in cutting our carb intake and raising the fats in our meals. Have you tried such a program?
Hi,

I was diagnosed in 2011/2012 and was put on Metformin ER to start, but it caused stomach problems. I tried to control it with diet but couldn't make myself eat correctly and my A1c shot to 8. I was put on Januvia but was afraid of the side effects, but after the A1c of 8 decided that I needed something so I started the Januvia about 4 weeks ago and after 13 days of taking it, I was really sick with stomach pains. So I stopped taking the Januvia. The other day I went to my endo and was put on Levemir, however I have had side effects since the first dose.

To answer your question, I have not tried the high fat solution, although I have been looking at the posts about the LCHF. I just really need something to control my sugars. But the idea of eating high fat is scary because I don't want the consequences that come with high fat. Also, I don't eat sauces and most of the ideas I saw encouraged adding sauce to the meats.

Tamagno likes this.
ceia is offline  
 
Old 03-02-2014, 09:09   #4
Senior Member
 
Tamagno's Avatar
 
Join Date: Sep 2011
Location: Connecticut, USA
Posts: 2,206

Member Type
Type 1
Diagnosed in 2011

4235 likes received
5260 likes given
Default

I don't recall those side effects from long-acting insulin, though I've several similar complications from high glucose. A number of us have experienced a burning sensation at the injection site, but not the odd numbness on one side.

Could be coincidental neuropathy or a cardio problem.

I'm wondering if you're really type 2. Could be type 1 or LADA. Ask your doc to check for GAD 65 antibodies and c-peptides. Januvia will definitely confound things and is most likely unhealthy anyway. If you're T1 or LADA you may be "honeymooning" for many months. You'll know for sure soon enough if your glucose starts going high and stays there.

In any event, its a good idea to explore LCHF further. Most people here are having rather dramatic success with it and none of the side effects about which you're concerned. If you're T2, you may be able to stay off meds entirely. If you're T1 or some variant thereof, you can decrease insulin use significantly.

The low-fat fad is simply that; a fad and one of the many things accepted as "settled" science without sufficient support. It can be difficult to wrap your mind around given the many years of propaganda, but please don't dismiss the possibility that its just misinformed!

Kindly keep us posted on your progress.

Mary, and walkerwally1 like this.
__________________

View Tamagno's full Diabetes Forum profile here.
Tamagno is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Levemir side effects? tyguy Diabetes Complications 6 03-03-2014 09:53
side effects Arlene Diabetes Symptoms 17 08-29-2012 00:40
Insulin side effects evans1969 Diabetes Treatment 2 06-26-2012 08:58
Victoza side effects dpg Diabetes 5 05-24-2012 05:30
Metformin side effects Gldngrl Diabetes Medication and Supplies 12 03-23-2012 00:21

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 21:01.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.